Patient Comments: Tinnitus - Cause

What was the cause of your case of tinnitus?

A Doctor's View on Tinnitus Causes

Read the Comment by John P. Cunha, DO, FACOEP

Tinnitus may be caused by trauma, or often, underlying medical conditions. Dr. Cunha discusses treatments and therapies that you may find helpful in managing tinnitus, relieving symptoms, and dealing with the depression and anxiety that often accompanies living with tinnitus. Read the entire Doctor's View

Comment from: GoVegan, 55-64 Female (Patient) Published: August 11

Vitamin B6 toxicity caused my tinnitus. Four years ago after taking a multivitamin with a mere 2 mg of B6, nerve-related symptoms appeared. They progressively got worse and worse as misdiagnosis prevailed. Until my B6 levels were checked and found to be over quadruple normal range I suffered increasing nerve damage. The tinnitus began six months after my first symptoms. It is still present all day, every day.

Was this comment helpful?Yes
Comment from: C Grant, 55-64 Female (Patient) Published: March 31

My symptoms are a pulsating flow or rush sound in my ears. On occasions I hear a buzzing or ringing sound, however the pulsating sound is constant. I have been on lisinopril for high blood pressure for roughly four years and am wondering if this is the root of my problem. I am also a singer pianist and wonder if that could have something to do with the noise. There are times when I think perhaps it may have stemmed from the sinus problems I use to have. I would suffer terribly during the spring and fall seasons with a runny nose. My sinus problems then suddenly went away. I am thinking, since the inflammation is no longer running out, if possibly it's collecting in my nasal cavity and causing the pulsating noise. However I feel that the most likely cause is the lisinopril which might have brought on medication toxicity. My sentiments stem from the fact that the problem started after being on these pills for a year or so. The pills seem to have helped with my runny sinus problem as well as blood pressure. But the pulsating in my ears have gotten worse since being on the lisinopril. In the beginning I just didn't relate the symptoms to the pills.

Was this comment helpful?Yes
Comment from: djdouglas, 45-54 Female (Patient) Published: January 14

Working around loud machinery caused my tinnitus.

Was this comment helpful?Yes
Comment from: Lizz, 19-24 Female (Patient) Published: September 16

When I was younger I was prone to recurring ear infections, which caused scarring on my ear drum and perhaps my inner ear. I have slight hearing loss in my right ear (affected ear). When swimming I got water in my right ear and I could not get it out and therefore got an ear infection from it. The water in my ear caused it to ring and it seemed to never stop (this was December 2009 it is now September 2014). I have gone to many doctors and specialists about it but not much seems to help. For relief I use acupuncture and massage on my head to help relive sinus and most of the tinnitus. I also regularly take sinus tablets (I am prone to a buildup in my sinuses and when this occurs the ringing worsens). I also take Ginkgo Biloba which is a natural medication that works on improving blood flow. This helps it, sort of.

Was this comment helpful?Yes
Comment from: Ginap1563, 45-54 Female (Patient) Published: June 05

About a year ago I awoke from a sound sleep because of an extremely loud high pitched whistle noise. I went all through the house and even outside trying to find the source of this loud noise and finally realized it was within my own head. Honesty it was so unbearable if I had a gun I would have shot myself in the head to make it stop. A year later I still have tinnitus! Doctors have no clue and don't really seem to care. I have to sleep with my TV volume on 50 just to try and drown the noise. During the day (most days anyway) it's tolerable because of other noises masking the sound. Night time is terrible! I have noticed that it is much louder when I am extremely stressed which is almost always! OTC medicines do not help! I also notice that a prescription medicine I was prescribed about 6 months ago (Adderall) makes it louder. I am so sick of trying to live with this condition with no answers. At least I know I am not alone! I am sorry you guys have it to, but at least we can identify and share.

Was this comment helpful?Yes
Comment from: Brenda 50, 45-54 Female (Patient) Published: October 02

On 9/28/2015 my granddaughter came home from school not feeling well. Through the night she vomited multiple times. She stayed home on 9/29 and continued with nausea and vomiting. Today she continues to have severe nausea. She displays no appetite, and a slight sore throat. Three of her close school friends are presenting the same symptoms of gastroenteritis. One now has a 102 fever. I have been experiencing nausea and severe abdominal cramping with diarrhea for 3 days, no fever.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Tinnitus - Symptoms Question: What symptoms did you experience with tinnitus?
Tinnitus - Treatment Question: What treatments have been effective in treating tinnitus?
Tinnitus - Prevention Question: What steps have you taken to prevent tinnitus?
Tinnitus - Remedies Question: What type of therapy or remedies have been effective in treating tinnitus?
Tinnitus - Relief Therapy Question: What therapies have you found to lessen the symptoms of tinnitus?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.